Alert archive / Oklahoma / Special Weather Statements in 2022

Special Weather Statement, NWS Tulsa, OK

August 9, 2022Kay County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 9, 2022, 5:13 PM CDT for Kay County, Oklahoma. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2022, 5:13 PM CDT (22:13 UTC)
Expired
Aug 9, 2022, 5:30 PM CDT
In force
17 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Kay County, OK

The radar

The Vance AFB radar (KVNX), 103 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS84 KTSA 092213
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Tue Aug 9 2022
 
OKZ054-092230-
Osage OK-
513 PM CDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of western Osage County
through 530 PM CDT...

At 512 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
southeast of Ponca City, moving southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

This storm will remain over mainly rural areas of western Osage
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3670 9703 3668 9694 3670 9693 3658 9685
      3657 9689 3660 9692 3658 9698 3659 9703
      3663 9705 3664 9705 3668 9707
TIME...MOT...LOC 2212Z 327DEG 5KT 3663 9701 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:39 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 9, 1:39 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
139 PM CDT Tue Aug 9 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(The rest of this afternoon )
Issued at 111 PM CDT Tue Aug 9 2022
Scattered showers with a few embedded thunderstorms continue this
afternoon in association with several weak MCVs that were generated
earlier in the day during the stronger convection. Although spotty,
some beneficial rainfall has occurred across southeast Oklahoma,
currently in extreme (D3) drought. Still the potential for lingering
scattered storms this afternoon, including northeast Oklahoma
where atmosphere has destabilized with the thinner cloud cover.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 111 PM CDT Tue Aug 9 2022

Modest low level jet will develop tonight with scattered storms
possible into Wednesday morning. Main precip area on Wednesday
will begin to focus further south as drier air begins to filter
into the region from the northeast.

Upper high currently over the Four Corners Region will begin to
shift east closer to the area with warm/humid conditions likely
through the weekend. High temperatures will again approach triple
digits early next week with excessive heat becoming more of a
concern. Overall rain chances through the extended periods will
likely remain low, however isolated storms possible Friday afternoon
across far southeast Oklahoma and across northwest Arkansas by
Tuesday of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Tue Aug 9 2022

RA/isolated TSRA continue across far ERN OK and NW AR early this
afternoon, so will keep varying mentions of RA/TSRA for the first
few hours of the period across the SE OK/AR sites. VFR elements largely
to prevail for the remainder of the period though additional scattered
development overnight may impact the SE OK and AR sites after 06z
with MVFR vsbys. Will include a few hours of PROB30 groups at
those sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  93  69  93 /  20  10   0   0
FSM   74  92  74  94 /  50  40  10  20
MLC   72  93  71  93 /  30  20  10  10
BVO   70  93  65  94 /  10   0   0   0
FYV   69  89  65  90 /  40  30  10  10
BYV   70  87  66  90 /  40  30  10  10
MKO   71  89  70  91 /  30  20   0  10
MIO   70  91  64  93 /  20  10   0   0
F10   71  92  69  93 /  30  10   0  10
HHW   72  92  71  92 /  40  40  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...23
Hazardous weather outlook, Aug 9, 4:55 PM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Tue Aug 9 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Tue Aug 9 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Isolated thunderstorms will continue into the evening in association
with a weak frontal boundary over the region. Stronger cells will
be capable of marginally severe downburst winds and brief heavy
rainfall.

Some parts of eastern Oklahoma, mainly west of highway 75 that
see more sunshine this afternoon could see localized heat indices
between 100 and 105 degrees into the early evening.

Scattered thunderstorms may redevelop again late this evening or after
midnight. Severe weather is not expected, though locally heavy rainfall
will be possible with the stronger cells.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms will remain possible on Wednesday, mainly
across southeastern Oklahoma and western Arkansas as the frontal
boundary slowly sags south.

Upper ridging builds back in by Thursday and through the weekend,
bringing a return to hot and dry weather. Temperatures will once
again return to above normal with heat headlines possible by late
in the weekend and early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 9, 4:41 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
441 PM CDT Tue Aug 9 2022

OKZ054-092215-
Osage OK-
441 PM CDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of west central Osage
County through 515 PM CDT...

At 441 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Ponca City, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Southwestern Kaw Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3670 9703 3669 9702 3668 9694 3673 9691
      3675 9689 3675 9687 3674 9683 3661 9678
      3660 9704 3661 9705 3664 9705 3666 9706
      3668 9706
TIME...MOT...LOC 2141Z 278DEG 12KT 3672 9697

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 9, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Tue Aug 9 2022

OKZ054-092230-
Osage OK-
513 PM CDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of western Osage County
through 530 PM CDT...

At 512 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
southeast of Ponca City, moving southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

This storm will remain over mainly rural areas of western Osage
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3670 9703 3668 9694 3670 9693 3658 9685
      3657 9689 3660 9692 3658 9698 3659 9703
      3663 9705 3664 9705 3668 9707
TIME...MOT...LOC 2212Z 327DEG 5KT 3663 9701

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:19 PM CDTSpecial Weather StatementTSAPushmataha26 min
Aug 8, 7:44 PM CDTSpecial Weather StatementTSAChoctaw31 min
Aug 8, 7:50 PM CDTSpecial Weather StatementTSAPittsburg25 min
Aug 8, 8:12 PM CDTSpecial Weather StatementTSAPittsburg33 min
Aug 9, 1:18 AM CDTAreal Flood AdvisoryTSAChoctaw3 hr
Aug 9, 1:29 AM CDTSpecial Weather StatementTSAMcIntosh31 min
Aug 9, 1:55 AM CDTSpecial Weather StatementTSAMcIntosh35 min
Aug 9, 3:19 AM CDTAreal Flood AdvisoryTSADelaware3 hr
Aug 9, 5:00 AM CDTSpecial Weather StatementTSAPittsburg30 min
Aug 9, 5:03 AM CDTSevere Thunderstorm WarningTSAPittsburg27 min
Aug 9, 8:11 AM CDTAreal Flood AdvisoryTSAPittsburg3 hr
Aug 9, 4:41 PM CDTSpecial Weather StatementTSAKay34 min

Nearby

Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.